Island Health has issued a drug poisoning/overdose advisory for Nanaimo. (DEA photo)

Island Health has issued a drug poisoning/overdose advisory for Nanaimo. (DEA photo)

Island Health issues overdose advisory for Nanaimo

Health authority offers advice for safer consumption

Island Health has issued an overdose advisory after a concerning number of drug poisonings in the Nanaimo area.

The health authority warned in a social media post Tuesday, May 10, that people who use opioids and stimulants face an increased risk from inhalation and injection.

Should members of the public come across someone who has overdosed, Island Health advises calling 911 and staying with the person. Naloxone, if available, should be administered. The person trying to help should give one breath every five seconds to the person who has overdosed, Island Health said.

For people using opioids, Island Health advises visiting an overdose prevention centre, with one located at 437 Wesley St. in Nanaimo open from 11 a.m. to 9 p.m.. The health authority also advises carrying naloxone. Drug users are advised to take a small amount to start, use with a friend and do not mix drugs.

For more information, go to ow.ly/LllX50J4Ckz.

RELATED: Over 5 from B.C. died a day from drug poisoning in March


More from the News Bulletin on Facebook and Twitter

Drugsoverdose crisis